Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Invariant points of maps
between Grassmannians


Authors: Kalyan Mukherjea and Parameswaran Sankaran
Journal: Proc. Amer. Math. Soc. 124 (1996), 649-653
MSC (1991): Primary 55M20, 54H25
DOI: https://doi.org/10.1090/S0002-9939-96-03152-8
MathSciNet review: 1301041
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for a very large class of integers $l<k<n$ and any map $f\colon G_k(\mathbb R^n)\to G_l(\mathbb R^n)$ between Grassmannians, there is some $k$-plane of $\mathbb R^n$ which is mapped into a subspace of itself.


References [Enhancements On Off] (What's this?)

  • K-S J. Korbas and P. Sankaran, On continuous maps between Grassmann manifolds, Proc. Indian Acad.
    Sci. Math. Sci. 101 (1991), 111--120. MR 92f:55026
  • Ku N. H. Kuiper, The homotopy type of the unitary group of infinite dimensional Hilbert space, Topology 3 (1965), 19--30. MR 31:4034
  • P R. R. Patterson, The square preserving algebra endomorphisms of $H^*(BO;Z_2)$ Quart. J. Math. Oxford Ser. (2) 29 (1978), 225--240. MR 80g:55033
  • St R. E. Stong, Cup products in Grassmannians Topology Appl. 13 (1982), 103--113. MR 83c:55003
  • Z P. Zvengrowski, A $3$-fold vector product in $\mathbb R^8$, Comment. Math. Helv. 40 (1966), 149--152. MR 32:8343

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55M20, 54H25

Retrieve articles in all journals with MSC (1991): 55M20, 54H25


Additional Information

Kalyan Mukherjea
Affiliation: SPIC Science Foundation, 92 G. N. Chetty Road, T. Nagar, Madras 600017, India
Email: kalyan@isical.ernet.in

Parameswaran Sankaran
Affiliation: SPIC Science Foundation, 92 G. N. Chetty Road, T. Nagar, Madras 600017, India
Email: sankaran@ssf.ernet.in

DOI: https://doi.org/10.1090/S0002-9939-96-03152-8
Keywords: Fixed-point theory, Grassmannians, invariant points, mod 2 Steenrod algebra
Received by editor(s): April 5, 1994
Received by editor(s) in revised form: September 21, 1994
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society